Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 163, NWS Kansas City, MO

September 8, 2016Bates County, Cass County, Henry County, Missouri

NWS Kansas City, MO issued this river flood warning at Sep 8, 2016, 2:26 PM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at Sep 9, 2016, 1:18 PM CDT. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Sep 8, 2016, 2:26 PM CDT (19:26 UTC)
In effect from
Sep 9, 2016, 1:18 PM CDT
Expired
Sep 11, 2016, 5:07 AM CDT
In force
40 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Bates County, MO, Cass County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Grand River near Urich (URHM7). The gauge peaked at 25.56 ft at Sep 10, 2016, 3:00 PM CDT.

actionminormoderate102009/0809/0909/1009/1109/12
Action stage
21 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

528 
WGUS43 KEAX 081926
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
226 PM CDT THU SEP 8 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC013-037-083-091926-
/O.NEW.KEAX.FL.W.0163.160909T1818Z-160911T1007Z/
/URHM7.1.ER.160909T1818Z.160910T0000Z.160910T1007Z.UU/
226 PM CDT THU SEP 8 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The South Grand River at Urich.
* from Friday afternoon to late Saturday night.
* At  2:15 PM Thursday the stage was 6.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday afternoon and 
  continue to rise to near 25.8 feet by Friday evening. The river 
  will fall below flood stage by Saturday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24    6.6   Thu 02 PM   25.8 Friday evening
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
4 follow-up statements
308 
WGUS83 KEAX 090738
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
238 AM CDT FRI SEP 9 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-100738-
/O.EXT.KEAX.FL.W.0162.000000T0000Z-160911T1824Z/
/BONM7.1.ER.160910T0508Z.160910T1200Z.160910T1824Z.UU/
238 AM CDT FRI SEP 9 2016

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until Sunday afternoon.
* At  1:30 AM Friday the stage was 9.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 18.2 feet by Saturday morning. The river 
  will fall below flood stage by early Saturday afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16    9.9   Fri 01 AM   18.2 Saturday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

MOC013-037-083-100737-
/O.EXT.KEAX.FL.W.0163.160909T1753Z-160911T1418Z/
/URHM7.1.ER.160909T1753Z.160910T0000Z.160910T1418Z.UU/
238 AM CDT FRI SEP 9 2016

The Flood Warning continues for
  The South Grand River at Urich.
* from this afternoon to Sunday morning.
* At  2:15 AM Friday the stage was 9.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 25.7 feet by this evening. The river will fall below 
  flood stage by late Saturday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24    9.4   Fri 02 AM   25.7 this evening
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
185 
WGUS43 KEAX 090744
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
244 AM CDT FRI SEP 9 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Missouri...

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-100744-
/O.NEW.KEAX.FL.W.0168.160910T0640Z-160912T1017Z/
/BLRM7.1.ER.160910T0640Z.160910T1800Z.160911T1017Z.UU/
244 AM CDT FRI SEP 9 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Big Creek at Blairstown.
* from late tonight to late Sunday night.
* At  2:00 AM Friday the stage was 12.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 22.2 feet by early Saturday afternoon. The
  river will fall below flood stage by Sunday morning.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   12.6   Fri 02 AM   22.2 early Saturday 
afternoon
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC013-037-083-100744-
/O.EXT.KEAX.FL.W.0163.160909T1800Z-160912T1703Z/
/URHM7.2.ER.160909T1800Z.160910T1800Z.160911T1703Z.UU/
244 AM CDT FRI SEP 9 2016

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The South Grand River at Urich.

* from this afternoon to Monday afternoon.
* At  2:15 AM Friday the stage was 9.4 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 27.7 feet by early Saturday afternoon. The river will 
  fall below flood stage by early Sunday afternoon.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24    9.4   Fri 02 AM   27.7 early Saturday 
afternoon
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
226 
WGUS83 KEAX 091521
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1021 AM CDT FRI SEP 9 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...Kansas...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.

  Marais Des Cygnes River at Osawatomie affecting Miami County.

  Marais Des Cygnes River at La Cygne affecting Linn County.

  Petite Saline Creek near Boonville affecting Cooper County.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-101521-
/O.EXT.KEAX.FL.W.0168.160910T2347Z-160912T0014Z/
/BLRM7.1.ER.160910T2347Z.160911T0000Z.160911T0014Z.UU/
1021 AM CDT FRI SEP 9 2016

The Flood Warning continues for
  The Big Creek at Blairstown.
* from Saturday evening to Sunday evening.
* At 10:00 AM Friday the stage was 12.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday evening and continue 
  to rise to near 20.0 feet by Saturday evening. The river will fall 
  below flood stage by Saturday evening.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   12.9   Fri 10 AM   20.0 Saturday evening
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC101-159-091551-
/O.CAN.KEAX.FL.W.0164.000000T0000Z-160912T0000Z/
/VLYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 AM CDT FRI SEP 9 2016

The Flood Warning is cancelled for
  The Blackwater River at Valley City.
* At 10:00 AM Friday the stage was 5.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  13.5 feet early Sunday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22    5.0   Fri 10 AM   13.5 early Sunday morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-091551-
/O.CAN.KEAX.FL.W.0165.000000T0000Z-160913T1933Z/
/BLVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 AM CDT FRI SEP 9 2016

The Flood Warning is cancelled for
  The Blackwater River near Blue Lick.
* At  9:45 AM Friday the stage was 11.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  19.0 feet Sunday evening.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   11.0   Fri 10 AM   19.0 Sunday evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

KSC121-101520-
/O.EXT.KEAX.FL.W.0166.160911T0600Z-160912T1200Z/
/OSMK1.1.ER.160911T0600Z.160911T0600Z.160911T1200Z.NO/
1021 AM CDT FRI SEP 9 2016

The Flood Warning continues for
  The Marais Des Cygnes River at Osawatomie.
* from late Saturday night to Monday morning.
* At  7:30 AM Friday the stage was 17.6 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Sunday morning.
* At 28.0 feet...Low-lying areas along the river begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  Osawatomie      28   17.6   Fri 07 AM   28.0 early Sunday morning
     
&&
  
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507

  

$$

KSC107-101520-
/O.EXT.KEAX.FL.W.0167.160911T1121Z-160912T1607Z/
/LCGK1.1.ER.160911T1121Z.160911T1200Z.160911T1607Z.NO/
1021 AM CDT FRI SEP 9 2016

The Flood Warning continues for
  The Marais Des Cygnes River at La Cygne.
* from Sunday morning to Monday morning.
* At  9:15 AM Friday the stage was 12.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 25.1 feet by Sunday morning. The river will fall below
  flood stage by late Sunday morning.
* At 25.0 feet...Low lying farmland and other rural land floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  La Cygne        25   12.5   Fri 09 AM   25.1 Sunday morning
     
&&
  
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483

  

$$

MOC053-101520-
/O.EXT.KEAX.FL.W.0162.000000T0000Z-160911T1822Z/
/BONM7.1.ER.160910T0742Z.160910T1200Z.160910T1822Z.UU/
1021 AM CDT FRI SEP 9 2016

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until Sunday afternoon.
* At  9:30 AM Friday the stage was 8.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 17.5 feet by Saturday morning. The river 
  will fall below flood stage by early Saturday afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16    8.2   Fri 09 AM   17.5 Saturday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

MOC013-037-083-101520-
/O.EXT.KEAX.FL.W.0163.160910T1736Z-160912T0019Z/
/URHM7.1.ER.160910T1736Z.160910T1800Z.160911T0019Z.UU/
1021 AM CDT FRI SEP 9 2016

The Flood Warning continues for
  The South Grand River at Urich.
* from Saturday afternoon to Sunday evening.
* At 10:15 AM Friday the stage was 10.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and 
  continue to rise to near 24.1 feet by early Saturday afternoon. The
  river will fall below flood stage by Saturday evening.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   10.8   Fri 10 AM   24.1 early Saturday 
afternoon
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
484 
WGUS83 KEAX 100459
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1159 PM CDT FRI SEP 9 2016
   

...The Flood Warning is cancelled for the following rivers in 
Kansas...Missouri...

  Marais Des Cygnes River at Osawatomie affecting Miami County.

  Marais Des Cygnes River at La Cygne affecting Linn County.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-110459-
/O.EXT.KEAX.FL.W.0168.160910T1700Z-160911T2159Z/
/BLRM7.1.ER.160910T1700Z.160910T1800Z.160910T2159Z.UU/
1159 PM CDT FRI SEP 9 2016

The Flood Warning continues for
  The Big Creek at Blairstown.
* from Saturday afternoon to Sunday afternoon.
* At 11:00 PM Friday the stage was 13.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and 
  continue to rise to near 20.2 feet by early Saturday afternoon. The
  river will fall below flood stage by Saturday afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   13.5   Fri 11 PM   20.2 early Saturday 
afternoon
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

KSC121-100529-
/O.CAN.KEAX.FL.W.0166.000000T0000Z-160912T1200Z/
/OSMK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1159 PM CDT FRI SEP 9 2016

The Flood Warning is cancelled for
  The Marais Des Cygnes River at Osawatomie.
* At  7:30 PM Friday the stage was 18.7 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  26.3 feet early Sunday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  Osawatomie      28   18.7   Fri 07 PM   26.3 early Sunday morning
     
&&
  
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507

  

$$

KSC107-100529-
/O.CAN.KEAX.FL.W.0167.000000T0000Z-160912T1607Z/
/LCGK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1159 PM CDT FRI SEP 9 2016

The Flood Warning is cancelled for
  The Marais Des Cygnes River at La Cygne.
* At 11:15 PM Friday the stage was 17.4 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  24.5 feet early Sunday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  La Cygne        25   17.4   Fri 11 PM   24.5 early Sunday morning
     
&&
  
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483

  

$$

MOC013-037-083-100529-
/O.CAN.KEAX.FL.W.0163.000000T0000Z-160912T0019Z/
/URHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1159 PM CDT FRI SEP 9 2016

The Flood Warning is cancelled for
  The South Grand River at Urich.
* At 11:15 PM Friday the stage was 14.3 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  22.2 feet early Saturday afternoon.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   14.3   Fri 11 PM   22.2 early Saturday 
afternoon
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 8, 12:45 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 8, 12:45 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1245 PM CDT THU SEP 8 2016

.Discussion...
Issued at 355 AM CDT THU SEP 8 2016

Deep layer moisture has entered much of the Central Plains Region,
and will linger overhead through early Saturday morning. A
negatively tilted trough centered over the Saskatchewan and Manitoba
border has lifted the moisture axis from Post-Tropical Cyclone
Newton into northeastern Kansas and northwestern Missouri as of
Wednesday night. This steady moisture supply, fed by a southwest to
northeastern low level jet, has produced a line of storms along this
axis through much of the early morning hours Thursday. Rain rates as
high as 2 inches per hour have been noted in some of the stronger
storms across northwest Missouri. These will begin to dissipate
through the mid morning Thursday as the low level jet weakens after
sunrise. Nonetheless, until storms do weaken, heavy rainfall is
possible within this corridor, generally from west central Missouri
to northeast Missouri. Given the absence of widespread convection
with Wednesday's activity and the recent dry spell, soils should be
able to handle rainfall with Thursday morning storms. Still could see
some locally heavy rainfall, with potential urban and small stream
concerns.

Once this activity subsides, the focus then lands on potential heavy
rainfall Thursday evening. Models have been somewhat consistent in
advertising widespread precipitation beginning this evening,
generally south of the I-70 corridor. A frontal boundary will lift
north in this vicinity through the evening, with a vort lobe
overhead ejecting from the remnants of Newton. This should provide
the support for storm development, and given the presence of PWATS
between 2 to 2.5 inches in this area, very efficient rainfall is
likely within these storms. Have gone with a Flash Flood watch for
areas south of the Kansas City Metro, based on antecedent conditions
from Thursday morning storms, along with the placement of the
aforementioned frontal boundary underneath the anticipated vort max
overhead of the Missouri River this evening. Have carried the Flash
Flood watch through Saturday morning to account for additional heavy
rainfall expected Friday night. Expecting Thursday night rainfall
totals up to 2 to 3 inches within areas generally south of the I-35
and I-70 corridor. Thursday high temperatures will be cooler than
the recent trends, near the mid 80s, for most locations with
building cloud cover noted Thursday morning expected to linger
through peak heating hours.

The next round of potentially heavy rainfall will arrive Friday
night as a deepening trough across the Northern Plains sends a cold
front southeastward into Northwest Missouri by early Friday evening.
This boundary will provide ample lift in a deeply moistened
atmosphere, with PWATS lingering between 2 to 2.5 inches over much
of the area. Have trended rainfall totals down a touch for areas
north of the Missouri River, given the noticeable weakening of the
influence of Newton, though still concerned with flash flooding
potential Friday night with expected rainfall totals between 1 to 2
inches along and south of the Missouri River. Higher amounts are
possible within areas of stronger storms. By the time all is said
and done, expecting total rainfall amounts through both Thursday and
Friday to reach between 2 to 4 inches, perhaps up to 5 inches, for
areas south of the Missouri River. Will likely need to expand the
Flash Flood Watch further north in subsequent forecasts to include
the Kansas City Metro, with consideration to Friday night's
potential. For now, mostly concerned with heavy rainfall potential
for areas south of Kansas City through Thursday night.

While the heavy rainfall is the main concern at this point over the
next couple of days, the potential is there for severe weather
Friday along the cold front. Will still need to see how conditions
play out with Thursday's lingering activity, though the boundary
layer should be able to modestly destabilize ahead of the frontal
boundary Friday evening. Wind fields aloft do not seem overly
impressive until the boundary gets some momentum into northwest
Missouri, at which point loss of afternoon heating may act to
stabilize the area. Regardless, the potential is present for strong
gusty winds along the front with an adequate push from the deepening
trough to the north.

By Saturday morning, storms will quickly exit the area and,
temperatures will peak in the mid 70s, providing for a pleasant
weekend. Will see a gradual increase in temperatures Sunday with the
next chance of storms returning by the early week.

&&

.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1245 PM CDT THU SEP 8 2016

Weather conditions over the next 24 hours will be a bit chaotic as
repeated rounds of storms will affect the region. Should have a bit
ofa break in the rain this afternoon but towards nightfall more
storms may move far enough north to affect the terminals with
prevailing thunderstorms likely late tonight through the early
morning hours of Friday with mostly a south wind. Expect a lot of
amendments to the TAFs tonight and Friday as conditions will be
changing quickly.

&&

.EAX Watches/Warnings/Advisories...
KS...Flash Flood Watch from 7 PM CDT this evening through Saturday
     morning for KSZ057-060.

MO...Flash Flood Watch from 7 PM CDT this evening through Saturday
     morning for MOZ043>045-053-054.

&&

Discussion...Welsh
Aviation...Cutter
Hazardous weather outlook, Sep 8, 5:59 AM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 AM CDT THU SEP 8 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
559 AM CDT THU SEP 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORNING THUNDERSTORMS
 PRODUCING HEAVY RAINS SOUTH OF A KANSAS CITY TO KIRKSVILLE LINE.
 A FEW STRONG THUNDERSTORMS POSSIBLE SOUTH OF THE MISSOURI RIVER
 THIS AFTERNOON. HEAVY RAINS POSSIBLE TONIGHT WITH FLASH FLOODING A
 CONCERN.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COUPLE PERIODS OF
 THUNDERSTORMS FRIDAY THROUGH FRIDAY NIGHT. SEVERE STORMS AND HEAVY
 RAINS PRODUCING FLASH FLOODING ARE POSSIBLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 2:52 AM CDTAreal Flood AdvisoryEAXAdair, Daviess, Grundy, Harrison, Mercer, Putnam and 2 more4 hr
Sep 8, 3:54 AM CDTFlash Flood WatchEAXBates, Cass, Cooper, Henry, Johnson, Pettis48 hr
Sep 8, 1:53 PM CDTRiver Flood WarningEAXCooper54 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.